Test results, any advice?

Hi all! I'm new here but this site came highly recommended. I'm really just starting to educate myself on my thyroid (I'm hypo) having just assumed that feeling tired and yukky was the norm and now realising that's not the case. These results are from last year when I was still on levo, I'm now taking armour but am interested in what you think of my previous results!

Thyroxine (T4) H15.0 (4.5 - 10.9ug/dl)

T3 uptake L 21.8 (22.5 - 37.0%)

T7 (FTI) 3.3 (1.5 - 3.9 ng/dl)

TSH 3rd generation 2.65 (0.4 - 4.5 uiu/ml)

T3 total 139 (60 - 181ng/dl)

T4 free 1.25 (0.8 - 1.8ng/dl)

Hope this makes sense! Thank you in advance :-)

10 Replies

oldestnewest
  • well.. when you're not so new... you'll work out that the results mean nothing at all.......

    it's how you feel that matters... Free T3 and Free T4 are quite indicative, as is TSH but the most reliable test, in the world.. is your temperature.. see links....

    This book is very good. Your Thyroid and how to keep it healthy by Dr Barry Durrant-Peatfield…

    Even if you don’t read it and understand it all, you can throw it at your GP and shout “read the bloody book, will you?” when he tells you that you’re depressed or it’s all in your head.

    is a youtube video about Armour the Natural Thyroxine versus the LEVO that they give you

    is another youtube video about lots of stuff, it’s quite long.. but it should prove to you that your blood tests being “normal” don’t mean ANYTHING

    In a nutshell…

    Levothyroxine is T4….. The body produces T4 but doesn’t USE T4, it makes the useful ones out of T4… So you NEED T3 and T1 and T2.. which are all made out of T4.

    If you’re taking lots of T4 and you still feel rubbish it’s because you’re not converting your T4 into the useful stuff

    There could be a number of reasons for this..

    You could have low adrenal reserve – If you have this you need to stop taking your Levo for a week. Start taking DHEA for a week and then start your Levo again at 50 and see how you feel, then go up to 75 then 100

    If you don’t have low adrenal reserve, then you may need to try T3 directly.. usually 10mcg first thing and 10mcg at lunchtime gives you enough mental acuity to feel “normal” for a working day..

  • Redditch,

    I do not believe it is helpful or appropriate to advise someone to take a medicine which is a CONTROLLED DRUG. Mere possession could be treated as a criminal offence.

    I am well aware that people do buy it and take it.

    Rod

  • Wondering where you are? Those lab results do not look as if they came from a UK lab.

    I think a lot of people would feel under-dosed if they returned those results.

    Rod

  • Hi there,

    I'm currently in NY although do originate from the UK. I'm guessing the ranges are completely different, does that make a huge difference then in terms of whether I was on the correct dose? I never realised it all differed so much. 

    Thanks for the reply. Also, what was the controlled drug you were referring to?

  • DHEA is a controlled drug in the UK.

    We do not, in general, do things like the T3 uptake test hence no T7. Most of the tests are in different units. This does not make much difference if viewed with the reference ranges (which you did indeed helpfully put) - but it is easy to see the T4 result at 15 and simple start to think of it as the Free T4 result.

    Meant to ask, did you have the blood drawn within a few hours of taking your levothyroxine?

    Rod

  • I was taking my levo/synthroid at night and didn't have the bloods taken until late afternoon so I'm presuming that was ok and wouldn't skew the results too much?

  • Hi Emma

    Usually it's recommended to have bloods taken first thing in the morning. There are natural fluctuations in the TSH levels - Rod posted lots of info for me to see about this a few months ago. It seems that TSH levels are highest in the early morning, and drop much lower by late afternoon. It's possible people could be diagnosed as hypo in the morning but 'normal' by late afternoon.

    Liza

  • I also don't think you should stop taking your levo/meds (for a week, or any time) because of a comment on a forum.

    If you are under-dosed, this will make things worse.

    It's taken me a while to work out what my optimal level is and to heal much of the damage done by not being treated for hypo. early enough. I'm now on a higher dose of levo than I was initially.

    I hope you find the treatment and level which helps you feel less tired and less yukky!

    Liza

  • Thanks Liza,

    Don't worry I wasn't going to stop my meds at all, I know how I would feel if I did that. I'm feeling much better now that I'm taking armour and I've just had my dose increased so I'm hoping the hypo symptoms I was starting to experience again will reduce.

    It's great to know that people are starting to get properly medicated, gives us all hope!! Stay well :-)

  • Phew! Got a little concerned there for a moment! ;)

    I'm pleased you're on the mend!

    x

You may also like...